Alert archive / Minnesota / River Flood Warnings in 2025
River Flood Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 17, 2025, 7:17 AM CDT for Mower County, Minnesota. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2025, 7:17 AM CDT (12:17 UTC)
- Expired
- Jun 17, 2025, 3:09 PM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mower County, MN
The radar
The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River near Lansing (LANM5).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05455940, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
565
WGUS43 KARX 171217
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
717 AM CDT Tue Jun 17 2025
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Minnesota...
Cedar River near Lansing affecting Mower County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening at 730 PM CDT.
&&
MNC099-180030-
/O.NEW.KARX.FL.W.0007.250617T1217Z-250618T0701Z/
/LANM5.1.ER.250617T0437Z.250617T1000Z.250617T1900Z.NO/
717 AM CDT Tue Jun 17 2025
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cedar River near Lansing.
* WHEN...From this morning to just after midnight tonight.
* IMPACTS...At 18.0 feet, Minor lowland flooding begins.
* ADDITIONAL DETAILS...
- At 6:30 AM CDT Tuesday the stage was 18.6 feet.
- Bankfull stage is 14.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:30 AM CDT Tuesday was 18.6 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 11.1 feet Monday
evening.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
18.3 feet on 06/17/2014.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297
4385 9304
$$
Skow2 follow-up statements
337
WGUS83 KARX 171325
FLSARX
Flood Statement
National Weather Service La Crosse WI
825 AM CDT Tue Jun 17 2025
...The Flood Warning continues for the following rivers in
Minnesota...
Cedar River near Lansing affecting Mower County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening at 830 PM CDT.
&&
MNC099-180130-
/O.EXT.KARX.FL.W.0007.000000T0000Z-250618T0645Z/
/LANM5.1.ER.250617T0437Z.250617T1000Z.250617T1845Z.NO/
825 AM CDT Tue Jun 17 2025
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cedar River near Lansing.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 18.0 feet, Minor lowland flooding begins.
* ADDITIONAL DETAILS...
- At 7:30 AM CDT Tuesday the stage was 18.5 feet.
- Bankfull stage is 14.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 AM CDT Tuesday was 18.6 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 10.8 feet Tuesday,
June 24.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
18.3 feet on 06/17/2014.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297
4385 9304
$$
Skow395
WGUS83 KARX 172009
FLSARX
Flood Statement
National Weather Service La Crosse WI
309 PM CDT Tue Jun 17 2025
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Cedar River near Lansing affecting Mower County.
.Cedar River near Lansing has crested and fallen below Flood Stage.
Based on current precipitation forecast, the river is expected to
continue falling over the next few days.
MNC099-172115-
/O.CAN.KARX.FL.W.0007.000000T0000Z-250617T2009Z/
/LANM5.1.ER.250617T0437Z.250617T1000Z.250617T1810Z.NO/
309 PM CDT Tue Jun 17 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cedar River near Lansing.
* ADDITIONAL DETAILS...
- At 2:30 PM CDT Tuesday the stage was 17.9 feet.
- Bankfull stage is 14.0 feet.
- Forecast...The river is expected to fall to 10.8 feet
Tuesday, June 24.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297
4385 9304
$$
JAWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 17, 5:00 AM CDT, 2 hours 17 minutes earlier. Its key messages:
- Moderate confidence for storms, some strong to severe, primarily affecting locally southern counties in northeast Iowa and southwest Wisconsin later this afternoon into tonight.
- Low confidence in scattered storm potential this afternoon through evening and northern extent of precipitation and/or storms into tonight.
- Heavy rain with potential storms primarily affect northeast Iowa and southwest Wisconsin through overnight through Wednesday.
- Storms primarily impact north of Interstate 90 Thursday evening through Friday night.
- Anomalously warm weekend on tap with temperatures 10 degrees above normal likely.
Area forecast discussion, Jun 17, 5:00 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 500 AM CDT Tue Jun 17 2025 .KEY MESSAGES... - Moderate confidence for storms, some strong to severe, primarily affecting locally southern counties in northeast Iowa and southwest Wisconsin later this afternoon into tonight. - Low confidence in scattered storm potential this afternoon through evening and northern extent of precipitation and/or storms into tonight. - Heavy rain with potential storms primarily affect northeast Iowa and southwest Wisconsin through overnight through Wednesday. - Storms primarily impact north of Interstate 90 Thursday evening through Friday night. - Anomalously warm weekend on tap with temperatures 10 degrees above normal likely. && .DISCUSSION... Issued at 242 AM CDT Tue Jun 17 2025 The upper level wave responsible for Monday's storms can be seen lifting northeast on upper level water vapor imagery early this morning with a longer wave trough extending into the Central Plains and a minute wave embedded over North Dakota. The quick departure to yesterday's weak wave has once again stranded the everlasting boundary near/across the forecast area early this morning. Synoptic Setup For Today: The overall story remains quite repetitive with previous questions surrounding potential mesoscale influences abound. Weakening synoptic flow will lift northeast through the morning hours, spawning convection over the Upper Mississippi River Valley. As has been the case, exact location of frontal boundary will determine northern extent of storms and accompanying precipitation and storms locally. Most recent high resolution model forecasts suggest burbling initially along the zonally oriented boundary to the north quickly followed by scattered storms building south in the warm sector. An overall lack of forcing will keep storms relatively scattered initially, driven by -250 J/kg SBCIN and 1500+ J/kg SBCAPE in all high resolution model guidance. As previously hinted at, northern location of storms and precipitation remains the most unknown forecast detail. While model guidance has remained adamant that storms will primarily affect the southern half of the forecast area from northeast Iowa into southwest Wisconsin, additional forcing from strengthened cyclogenesis along the southwest-northeast oriented boundary supplemented by ageostrophic ascent more aligned to the forecast area could push precipitation and storm impacts push farther north. Regardless, as storms push north into the boundary expect rapid weakening within the stable airmass. Storm Timing & Evolution Today: Expect storm coverage to fill in shortly after onset within the warm sector given a quite unstable airmass. Higher shear values remain north of the frontal boundary with 80% probabilities for 30+kt 0-6km shear in HREF members south of the frontal boundary primarily due to a passing mid level jet streak. Storms likely will be responsible for their own increased shear from their accompanying outflows. As previously mentioned, confidence for strong to severe storms locally remains in the southern half of the forecast area. Damaging wind will be the main concern, seen in northeast trends for machine learning algorithms over the last few runs. However, most recent HRRR (17.00Z) neural network only paints a 5-10% probability grazing our southern peripheral counties. Precipitation & Storm Chances Overnight Through Wednesday: Synoptic forcing eventually gets it's act together overnight through Wednesday providing ample forcing to finally shunt the everlasting front and accompanying surface low east. Fortunately confidence in frontal location keeps higher severe storm chances farther southeast although hail and damaging winds can't be ruled out with the strengthening low pressure. Heavy rain will be the main concern as current confidence places the frontal boundary across the southern periphery of the forecast area and a spread in PWATs from 1" to 1.75" in HREF members. Resultant rainfall amounts vary in bands from 0.5" to 1.5". Subsequent forecast detail to iron out. Storm Chances Thursday: A short reprieve in storm chances overnight Wednesday into Thursday ceases Thursday afternoon as trough slides/digs through the Northern Plains into the Great Lakes. Accompanying cold front sags southwest from the Great Lakes. Cluster analysis shows a corridor of agreement for instability and shear across the Upper Mississippi River Valley pre cold front. Best forcing will remain tied to the aforementioned synoptic forcing to the north, aligning with NBM PoPs. Primary concern would be large hail based on quite elongated deterministic GFS hodographs although ensemble hodograph plumes exhibit little agreement. Storm Chances Friday & Friday Night: A subsequent rapid rise in upper level heights (LREF) ushers in strong return flow overnight Thursday through Friday with 75% of LREF members in agreement for a nose of increased low-level theta-e advecting through west-central Wisconsin. Accompanying joint probabilities for CAPE, CIN, & shear reach 40-60% over varying narrow corridors of the Upper Mississippi River Valley in the EPS and GEPS while staying <10% for the GEFS. The varying location in agreement and the lack of agreement leaves much to desire in the way of confidence in impacts at the current forecast hour. Warm Weekend Into Next Week: A rapid increase of upper level heights and associated strong low level return flow in LREF cluster analysis Thursday night through Friday results in anomalous warmth through the weekend. LREF members show an plume of 850mb temperatures 12C above normal spanning from lee of the Rockies through the Great Lakes. While all LREF models (GEPS/EPS/GEFS) have exhibited a warmer solution over previous runs, the GEPS solution is 10F warmer than the GEFS and EPS. Although the opposite can be seen in dewpoint temperatures, keeping all LREF members apparent temperatures spread from 91 degrees in the 25th percentile to 103 degrees in the 75th percentile. Spread greatly widens into early next week. Accompanying ECMWF extreme forecast index & shift of tails reaches 0.7 to 0.8 in max Temps Sunday through Tuesday and 0.8 to 0.9 for min temps Sat night. Many facets of the forecast await before determining exact timing and strength of synoptic Bermuda high. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 500 AM CDT Tue Jun 17 2025 Messy weather pattern persists with a mix of small scale (micro) and synoptic scale features that will drive pcpn chances/cloud coverage today and tonight...and likely for the next few days. A surface front continues to wobble west-east across IA, and could nudge northward to the IA/MN by late afternoon. Moisture return is mostly parallel and south of the front. However, a convectively enhanced shortwave trough moving out of NE looks to run up to the front - and with instability still pooled into and north of the front - likely spark SHRA/TS. How widespread and when they get going isn't clear, but enough forcing mechanisms in the vicinity to continue small chances for KRST/KLSE. Will hold with PROB30s for now. Overall setup currently favors the bulk of the rain chances south of I-90. MOving into the overnight, showers and storms look to become more widespread as an upper level shortwave trough lifts northeast out of the southern plains. Much of Wed is trending wet with impacts to cigs (likely MVFR) and vsby (from time to time). && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...JAR AVIATION...Rieck
Hazardous weather outlook, Jun 17, 3:28 AM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 328 AM CDT Tue Jun 17 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-181030- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 328 AM CDT Tue Jun 17 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered storms later this afternoon and tonight, mostly along and south of Interstate 90. Stronger storms could produce hail and strong winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Storm chances persist through Friday. It is too early to discern severe risk. Hot and humid conditions likely for the weekend with afternoon heat indices from 90 to 100 degrees currently expected. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:24 AM CDT | River Flood Warning | ARX | Mower | 7 hr |
Nearby
River Flood Warnings in Minnesota, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.